Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pin sized red spots under skin on ankles
Dec 23, 2011

Hello doctor, I have just noticed the inside of my ankles and shins half way up to my knees have some tiny red pin sized blood spots under the skin. When applying pressure with fingers they don't go away. There is no pain nor swelling. The day before they appeared I had a Pilates class (first time ever) and did quite a bit of walking in not the best footwear. I am hoping this is something not to worry about. I am currently on Prezista, Norvir and Truvada. Had a mild rash on chest and abdomen that is slowly fading but nothing on arms, legs, back, neck or face. These pin point red spots are not itchy nor are they raised as they are under skin. Blood work before starting treatment (1 month ago aprox) showed normal coagulation time, platelets, and other blood factors along with liver and kidney were all normal. My doctor said that all my bloodwork was normal and that the only thing affected so far was my inmune system as my CD4 were 219 VL was 5,000. I have no coinfections at all. Never had an oportunistic disease either. Any ideas? Now with the holidays coming up and my doctor's visit on January 10th, l am a bit worried I won't have a chance to have this looked at if needed. Thank you for your time. E.

Response from Dr. Henry

Likely related to recent exercise/rubbing but would inform your HIV clinic of rash so that they can monitor if rash worsens aor other symptoms develop. Some of your HIV drugs can cause mild rashes (occasionally can get very severe) and many patients experience flare-ups of skin problems after starting effective meds due partly to immune reconstitution effects. KH



Previous
Colonoscopy / endoscopy and HIV (2)
Next
Stopping treatment because of side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement